Maine, 2003High Wind in Maine, November 14, 2003
November 14, 2003 · NWS GYX · 17 events in 17 counties and zones
A strong low pressure system moving northeast from northern Maine to the Canadian Maritimes brought high winds to western and southern Maine. The high winds downed trees onto power lines causing widespread power outages.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moving northeast from northern Maine to the Canadian Maritimes brought high winds to western and southern Maine. The high winds downed trees onto power lines causing widespread power outages. At the peak of the event early Friday morning, power outages affected 45,000 customers in more than 175 communities. Downed trees also temporarily blocked several roads, and caused property damage to buildings and vehicles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Nov 14, 12:30 AM EST, 30 minutes earlier.
Area forecast discussion, Nov 14, 12:30 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1230 AM EST FRI NOV 14 2003
.UPDATE...WL ISSUE A WINTER WEATHER ADVISORY FOR NHZ001>003 AND
MEZ007>009. UPSLOPE IN FULL FORCE. GENERALLY 2 TO 3 INCHES ALREADY
IN THE HIGHER TERRAIN...AND THIS COULD BE DOUBLED BY THE TIME THE
ACTIVITY DROPS OFF LATER FRIDAY AFTERNOON.
NO OTHER CHANGES AT THIS TIME.
.DISCUSSION...CORE OF GUSTY WINDS IN OUR F/A CRNTLY CON-SFM (GSTG TO
37 KTS AT 8 PM). NO STRONG REASON TO MAKE ANY CHANGES ATTM SO WILL
CONTU CRNT FCST INTACT.
&&
.MARINE...WILL BE CONTINUING STROM WARNING THROUGH FRIDAY.
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING THU NIGHT AND FRI...
WINTER WEATHER ADVISIORY FOR OVERNIGHT AND FRI MORNING
MEZ007>009
STORM WARNING.
NH...HIGH WIND WARNING THU NIGHT AND FRI...
WINTER WEATHER ADVISORY FOR OVERNIGHT AND FRI MORNING
NHZ001>003
STORM WARNING FOR COASTAL WATERS.
&&
HAYESHazardous weather outlook, Nov 13, 3:50 AM EST, 21 hours 10 minutes before
MEZ007>009-012>014-018>028-NHZ001>010-013-014-131045-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
350 AM EST THU NOV 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE.
.DAY ONE...TODAY
A STRONG COLD FRONT WILL CROSS THE AREA THIS MORNING. WESTERLY
WINDS BEHIND THE FRONT WILL INCREASE TO 20 TO 30 MPH BY AFTERNOON.
.DAYS TWO THROUGH SEVEN...
THE WINDS WILL INCREASE EVEN FURTHER OVERNIGHT AND ON FRIDAY.
SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH FREQUENT GUSTS OVER
50 MPH. THESE STRONG WINDS WILL DOWN TREE LIMBS AND POWER LINES AND
PRODUCE SCATTERED POWER OUTAGES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
High Wind, Androscoggin
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Androscoggin forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.166, -70.206 (the zone’s center; the record gives no point)
High Wind, Central Somerset
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Central Somerset forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
High Wind, Coastal Cumberland
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Coastal Cumberland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
High Wind, Coastal Waldo
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Coastal Waldo forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.485, -69.122 (the zone’s center; the record gives no point)
High Wind, Coastal York
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Coastal York forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
High Wind, Interior Cumberland
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Interior Cumberland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
High Wind, Interior Waldo
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Interior Waldo forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.485, -69.122 (the zone’s center; the record gives no point)
High Wind, Interior York
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Interior York forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
High Wind, Kennebec
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Kennebec forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.409, -69.767 (the zone’s center; the record gives no point)
High Wind, Knox
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Knox forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.076, -69.126 (the zone’s center; the record gives no point)
High Wind, Lincoln
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Lincoln forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 43.998, -69.526 (the zone’s center; the record gives no point)
High Wind, Northern Franklin
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Northern Franklin forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.974, -70.444 (the zone’s center; the record gives no point)
High Wind, Northern Oxford
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Northern Oxford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
High Wind, Sagadahoc
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Sagadahoc forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 43.912, -69.839 (the zone’s center; the record gives no point)
High Wind, Southern Franklin
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Southern Franklin forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.974, -70.444 (the zone’s center; the record gives no point)
High Wind, Southern Oxford
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Southern Oxford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
High Wind, Southern Somerset
- When
- November 14, 1:00 AM EST to 9:00 PM EST
- Where
- Southern Somerset forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Vermont, November 14, 2003$40,000 · 2 events
- Winter Storm in Vermont, November 14, 2003$20,000 · 2 events
- Debris Flow and Flooding in Puerto Rico, November 14, 20035 events
- Heavy Snow in Pennsylvania, November 14, 20032 events
- High Wind in Maine, November 14, 200356 kt wind · 2 events
- Winter Storm in New York, November 14, 2003$5,000 · 1 event
- Winter Storm in New York, November 14, 2003$10,000 · 1 event
- Winter Storm in New York, November 14, 2003$5,000 · 1 event
- Winter Storm in Vermont, November 14, 2003$10,000 · 1 event
- High Wind in Vermont, November 14, 200360 kt wind · 1 event
- High Wind in Hawaii, November 14 to 15, 200352 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330731, 5330732, 5330733, 5330734, 5330735, 5330736, 5330737, 5330738, 5330739, 5330740, 5330741, 5330742, 5330743, 5330744, 5330745, 5330746, 5330747.